Alert archive / Florida / Special Weather Statements in 2009

Special Weather Statement, NWS Miami, FL

May 18, 2009Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at May 18, 2009, 8:21 PM EDT for Miami-Dade County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2009, 8:21 PM EDT (00:21 UTC)
Expired
May 18, 2009, 9:15 PM EDT
In force
54 min
Issued by
NWS Miami, FL

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 32 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Key West, FL (KEYW), launched 00:00Z, 0.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 00:00Z on 2009-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1435 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 00:00Z on 2009-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1435 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 190021
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
821 PM EDT MON MAY 18 2009

FLZ074-173-190115-
METROPOLITAN MIAMI DADE FL-COASTAL MIAMI-DADE COUNTY FL-
821 PM EDT MON MAY 18 2009

...THUNDERSTORMS MOVING ACROSS EAST CENTRAL MIAMI-DADE COUNTY...

AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM MIAMI INTERNATIONAL
A/P TO KEY BISCAYNE...MOVING NORTH TO NORTHEAST AT 5 TO 10 MPH.

THESE STORMS WILL AFFECT...

MIAMI INTERNATIONAL A/P...
VIRGINIA GARDENS...
LITTLE HAVANA...
MIAMI SPRINGS...
ALLAPATTAH...
MIAMI BEACH...

AND SURROUNDING COMMUNITIES.

DOPPLER RADAR WAS INDICATING SEVERAL WEAK ROTATIONS ALONG THIS LINE 
OF STORMS WHICH COULD PRODUCE FUNNEL CLOUDS AT ANYTIME.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2571 8015 2572 8018 2573 8016 2574 8017
      2573 8022 2578 8032 2591 8029 2591 8014
      2585 8017 2576 8018 2578 8014 2586 8015
      2587 8013 2590 8013 2590 8011 2580 8011
TIME...MOT...LOC 0020Z 205DEG 4KT 2579 8029 2570 8012

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 18, 2:30 PM EDT, 5 hours 51 minutes earlier.

Area forecast discussion, May 18, 2:30 PM EDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
230 PM EDT MON MAY 18 2009

.DISCUSSION...
CURRENTLY...STRONG LATE-SEASON MID/UPPER TROUGH CONTINUES TO DIG S
ACROSS THE ERN GULF OF MEXICO AND IS ABOUT TO CLOSE OFF JUST W OF
THE SW FL COAST. A WEAKENING SFC COLD FRONT OR TROUGH IS LOCATED
N OF LAKE OKEECHOBEE AND IS SAGGING SE...BUT EXACT LOCATION IS
TOUGH TO DETERMINE DUE TO WIDESPREAD CONVECTION. A SECOND MID
LEVEL LOW...WITH PSBL WEAK SFC REFLECTION IS LOCATED BETWEEN CENTRAL CUBA
AND THE BAHAMAS AND MOVING NORTHWARD. LOCALLY...THUNDERSTORMS HAVE
DEVELOPED ACROSS MUCH OF THE INTERIOR THIS AFTERNOON WITH A SLOW
NORTHWARD MOVEMENT...AND OTHER THUNDERSTORMS ARE LINED UP IN THE
GULF OFFSHORE COLLIER COUNTY MOVING EAST.

MODEL GUIDANCE CONTINUES TO STRUGGLE WITH THE EVOLUTION OF THIS
COMPLEX WEATHER PATTERN THE NEXT SEVERAL DAYS...BEGINNING TONIGHT.
THE BIGGEST QUESTION SEEMS TO BE WHERE EXACTLY A MID/UPPER LOW WILL
CLOSE/CUT OFF ACROSS THE REGION...AND WHAT IF ANY INTERACTION THERE
WILL BE WITH THE SYSTEM COMING NORTH FROM CUBA. THE 06Z/12Z GFS/00Z
ECMWF/00Z NAM ALL CLOSED THE MID LEVEL SYSTEM OFF FROM THE DIGGING
GULF TROUGH OVER THE FL WEST COAST OR ERN GULF...WITH A WEAK SFC LOW
REFLECTION DEVELOPING BENEATH TO FORM A STACKED SYSTEM. THE 12Z NAM
HOWEVER HAS CHANGED ITS MIND AND MADE THE ERN MID-LEVEL SYSTEM
DOMINANT AS IT COMES NORTH OUT OF CUBA AND INTERACTS WITH THE
DIGGING GULF TROUGH...TAKING A STRONGER SFC LOW INTO ECENTRAL FL
AS OPPOSED TO ACROSS SOUTH FL OR OFF THE WEST COAST. THE 12Z GFS
CONTINUES ITS DIFFICULTY RESOLVING THIS PATTERN WITH 2 WEAK SFC
LOWS...AND THE ONE DEVELOPING OVER THE SE BAHAMAS AND MOVING NW
TOWARDS ECENTRAL FL BEING THE DOMINANT ONE...THOUGH THIS COULD BE
POSSIBLE IF THE ERN LOW N OF EASTERN CUBA HOLDS TOGETHER AS MID-
LEVEL LOW CUTS OFF NEAR SOUTH FL. SEEMS LIKE THE KIND OF SITUATION
WHERE WE DONT KNOW EXACT DETAILS UNTIL THE SCENARIO PLAYS OUT.

INITIALLY FOR TONIGHT...AS THE ERN GULF TROUGH DIGS MODELS DO AGREE
THAT WEAKENING SFC BOUNDARY/TROUGH WILL SAG SE TO SOMEWHERE ACROSS
SOUTH FL...PERHAPS AS FAR AS THE SERN METRO AREAS AS AT LEAST
WEAK/BROAD SFC LOW PRESSURE FORMS NEAR THE FL STRAITS. EXCELLENT
UPPER DIVERGENCE AHEAD OF THIS...AS WELL AS LOW LEVEL MOISTURE SURGE
AND INCREASING SFC CONVERGENCE DUE TO INCREASING ONSHORE FLOW SHOULD
LEAD TO A SETUP FOR HEAVY RAINFALL SOMEWHERE ACROSS THE CWA.
LOCATION OF THE HEAVIEST RAINFALL IS STILL SOMEWHAT UNCERTAIN AT
THIS POINT AS IT DEPENDS JUST EXACTLY WHERE THE STALLED BOUNDARY
SETS UP AND FOCUSES THE STRONGEST CONVERGENCE AND POSSIBLE TRAINING
OF ANY CONVECTION...THOUGH THE SOUTHEAST COAST WOULD BE A FAVORED
PLACE FOR THIS TO OCCUR DUE TO COASTAL CONVERGENCE. A LOT THROUGH
TOMORROW ALSO DEPENDS ON WHERE THE MID LEVEL LOW CUTS OFF.
OVERALL...WILL NOT MAKE MANY CHANGES TO THE GOING FCST AS POPS ARE
ALREADY HIGH. GIVEN THE INCREASING SFC CONVERGENCE...GOOD UPPER
DIVERGENCE...WARM CLOUD DEPTH OF 4KM FROM LATE TONIGHT THROUGH
TOMORROW AND PWATS APPROACHING 2 INCHES BENEFICIAL AND HEAVY
RAINFALL IS A GOOD BET...ESPECIALLY ALONG THE WEAKENING BOUNDARY
AND SOUTHEASTERN COAST.

BY MID/LATE WEEK...THE LARGE CUTOFF SYSTEM WILL TAKE ITS TIME MOVING
AWAY...BUT MOST GUIDANCE AGREES ON A SLOW WESTWARD DRIFT THIS
PERIOD. THIS WOULD LEAVE SOUTH FL IN A RATHER HUMID AND TROPICAL
AIRMASS WITH DEEP-LAYERED SERLY FLOW...MAKING AT LEAST SCATTERED DAILY
CONVECTION A GOOD BET.

&&

.MARINE...
MARINE FCST HINGES ON EXACTLY WHAT/WHERE SFC LOW DEVELOPS...AND IF
THERE IS 1 LOW OR 2 LOWS AS INDICATED BY SOME OF THE GUIDANCE.
GENERALLY...THOUGH...ERLY WINDS WILL INCREASE TONIGHT THROUGH
TOMORROW AS PRESSURE GRADIENT TIGHTENS ACROSS THE REGION. THE NAM
IS THE ONLY MODEL RIGHT NOW THAT SUGGESTS WINDS TO SMALL CRAFT
ADVISORY STRENGTH ACROSS OUR WATERS...AND GIVEN ITS WILDLY
DIFFERENT 12Z SOLUTION I AM HESITANT TO FOLLOW ITS WIND FCST. WILL
USE A BLEND OF MODELS AND KEEP WINDS JUST BELOW SCA CRITERIA FOR
THE TIME BEING UNTIL A BETTER HANDLE IS HAD ON THE SITUATION.

&&

.FIRE WEATHER...
NO CONCERNS THIS PERIOD WITH ABUNDANT MOISTURE AND RAINFALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  72  81  72  81 / 80 80 60 50
FORT LAUDERDALE  73  80  73  81 / 80 80 50 50
MIAMI            73  82  73  82 / 80 80 50 50
NAPLES           71  82  71  83 / 80 70 50 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE WX...STRASSBERG
AVIATION...GR
Hazardous weather outlook, May 18, 4:41 AM EDT, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
441 AM EDT MON MAY 18 2009

FLZ063-066>075-168-172>174-190200-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
441 AM EDT MON MAY 18 2009

...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES...
...TURNING WET AND STORMY THIS AFTERNOON THROUGH TUESDAY...
...FREQUENT LIGHTNING, LOCALLY HEAVY RAINFALL, STRONG WIND GUSTS POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: EAST WINDS NEAR 15 MPH ACROSS THE ATLANTIC WATERS
WILL LEAD TO A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES
OF PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES. SWIMMING IS NOT
RECOMMENDED.

THUNDERSTORMS: A MID TO UPPER LEVEL LOW WILL MOVE INTO THE
EASTERN GULF OF MEXICO THROUGH TONIGHT...WHILE DEEP TROPICAL
MOISTURE SURGES INTO THE AREA FROM THE SOUTHEAST. ALSO...A
WEAKENING COLD FRONTAL BOUNDARY WILL MOVE SOUTHWARD TO THE LAKE
OKEECHOBEE REGION THIS EVENING, AND POSSIBLY A LITTLE FURTHER
SOUTH TONIGHT. MEANWHILE, WEAK LOW PRESSURE MAY MOVE INTO THE
FLORIDA STRAITS OVERNIGHT...APPROACHING THE AREA BY TUESDAY
MORNING. THIS COMPLEX WEATHER PATTERN WILL LEAD TO INCREASING
CHANCES FOR RAIN AND THUNDERSTORMS ACROSS THE AREA...WITH A FEW
STRONG STORMS EXPECTED. THERE IS EVEN A SLIGHT CHANCE OF A FEW
SEVERE THUNDERSTORMS OVER WESTERN INTERIOR AND GULF COASTAL
LOCALES THIS AFTERNOON AND EVENING.

WIND: THUNDERSTORMS COULD PRODUCE STRONG WIND GUSTS OF 50 TO
60 MPH FROM THE GREATER NAPLES AREA TO THE LAKE OKEECHOBEE REGION
THIS AFTERNOON AND EVENING. ELSEWHERE...THUNDERSTORMS COULD
PRODUCE WIND GUSTS OF 40 TO 50 MPH.

HAIL: SMALL HAIL TO AROUND DIME SIZE IS POSSIBLE WITH THE
THUNDERSTORMS THIS AFTERNOON.

TORNADOES: THERE IS A VERY LOW RISK OF A TORNADO THIS AFTERNOON
AND TONIGHT.

WATERSPOUTS: THERE IS A SLIGHT CHANCE OF WATERSPOUTS ACROSS THE
LOCAL WATERS THROUGH TONIGHT.

FLOODING: BENEFICIAL RAINFALL IS EXPECTED TODAY AND TONIGHT...WITH
WIDESPREAD 1 TO 2 INCHES OF RAIN EXPECTED. LOCALIZED AMOUNTS OF 3
INCHES OR MORE ARE POSSIBLE. EVEN THOUGH IT HAS BEEN DRY OVER THE
PAST SEVERAL MONTHS...STREET FLOODING WILL BE POSSIBLE IN URBAN
AREAS DUE TO THE POSSIBILITY OF VERY HEAVY RAINFALL FALLING OVER
A SHORT PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

IT WILL CONTINUE TO BE WET AND STORMY ON TUESDAY WITH LOCALLY
HEAVY RAINFALL POSSIBLE. INCREASING WINDS TUESDAY WILL LEAD TO
DETERIORATING MARINE CONDITIONS. WEATHER AND MARINE CONDITIONS
WILL SLOWLY IMPROVE BY LATE IN THE WEEK.

AN ELEVATED RISK OF RIP CURRENTS WILL CONTINUE ALONG THE ATLANTIC
BEACHES THROUGH AT LEAST THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OF 3 INCHES OR
HIGHER, WIND GUSTS OF 40 MPH OR GREATER AND ANY HAIL OR FUNNEL
CLOUDS.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

DG

In the hours before

Special weather statement, May 18, 4:08 PM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
408 PM EDT MON MAY 18 2009

FLZ067-182045-
INLAND PALM BEACH COUNTY FL-
408 PM EDT MON MAY 18 2009

...STRONG THUNDERSTORM MOVING ACROSS FAR CENTRAL NORTHERN PALM BEACH
COUNTY...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF INDIANTOWN...MOVING NORTH AT 5
TO 10 MPH.

THIS STORM WILL AFFECT...

  RURAL NORTHERN PALM BEACH COUNTY

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2688 8036 2689 8056 2696 8055 2696 8044
      2696 8043 2696 8033
TIME...MOT...LOC 2008Z 190DEG 9KT 2694 8045

BAXTER
Special weather statement, May 18, 5:41 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
541 PM EDT MON MAY 18 2009

FLZ073-074-182230-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-
541 PM EDT MON MAY 18 2009

...POSSIBLE FUNNEL CLOUDS WITH STORM IN CENTRAL WESTERN MIAMI-DADE
COUNTY...

AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR SWEETWATER...MOVING NORTHWEST AT 10 MPH.

THIS STORM WILL AFFECT...

MICCOSUKEE RESORT...

AND SURROUNDING COMMUNITIES.

A NATIONAL WEATHER SERVICE EMPLOYEE SPOTTED A FUNNEL CLOUD TO THE
NORTHWEST OF THE OFFICE ASSOCIATED WITH THE STORM NEAR SWEETWATER.
THIS STORM MAYBE PRODUCE ADDITIONAL FUNNEL CLOUDS.

LAT...LON 2577 8065 2596 8051 2578 8037 2573 8041
TIME...MOT...LOC 2138Z 123DEG 9KT 2576 8041

BAXTER
Special weather statement, May 18, 6:27 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
627 PM EDT MON MAY 18 2009

FLZ073-182315-
INLAND MIAMI-DADE FL-
627 PM EDT MON MAY 18 2009

...POSSIBLE FUNNEL CLOUDS WITH LINE OF STORMS IN CENTRAL WESTERN
MIAMI-DADE COUNTY...

AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF
MICCOSUKEE RESORT TO REDLAND...MOVING WEST AT 5 MPH.

THESE STORMS WILL AFFECT...

INTERSECTION KROME AND KENDALL DRIVE...
MICCOSUKEE RESORT...

AND SURROUNDING COMMUNITIES.

DOPPLER RADAR WAS INDICATING SEVERAL WEAK ROTATIONS ALONG THIS LINE
OF STORMS...AND COULD PRODUCE FUNNEL CLOUDS AT ANYTIME.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2584 8041 2552 8048 2552 8068 2586 8060
TIME...MOT...LOC 2224Z 083DEG 3KT 2582 8047 2556 8053

BAXTER
Special weather statement, May 18, 7:15 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
715 PM EDT MON MAY 18 2009

FLZ073-075-190015-
MAINLAND MONROE FL-INLAND MIAMI-DADE FL-
715 PM EDT MON MAY 18 2009

...STRONG THUNDERSTORMS MOVING ACROSS TOWARD MAINLAND MONROE FROM
THE GULF WATERS...

AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
WILDERNESS WATERWAY SOUTH TO 8 MILES SOUTHWEST OF MIDDLE CAPE
SABLE...MOVING EAST AT 5 TO 10 MPH.

THESE STORMS WILL AFFECT...

NORTHWEST CAPE SABLE...
MIDDLE CAPE SABLE...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2523 8118 2534 8115 2534 8110 2529 8107
      2529 8104 2528 8105 2529 8100 2524 8096
      2525 8095 2527 8098 2530 8096 2539 8115
      2548 8117 2550 8121 2555 8120 2556 8086
      2514 8090 2512 8109
TIME...MOT...LOC 2315Z 270DEG 6KT 2548 8115 2511 8125

BAXTER
Special weather statement, May 18, 7:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
748 PM EDT MON MAY 18 2009

FLZ068-168-172-190030-
METRO PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
COASTAL BROWARD COUNTY FL-
748 PM EDT MON MAY 18 2009

...THUNDERSTORMS AFFECTING COASTAL AREAS OF BROWARD COUNTY WITH
POSSIBLE WATERSPOUTS NEAR THE BEACH...

AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
HILLSBORO BEACH TO LAUDERDALE BY THE SEA...MOVING NORTH AT 10
MPH.

THESE STORMS WILL AFFECT...

LAUDERDALE BY THE SEA...
SEA RANCH LAKES...
POMPANO BEACH...
LIGHTHOUSE POINT...

AND SURROUNDING COMMUNITIES.

THESE STORMS CAN PRODUCE WATERSPOUTS THAT COULD MOVE ONSHORE BEFORE
DISSIPATING. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN
ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS ON
THESE STORMS.

LAT...LON 2638 8007 2629 8007 2618 8010 2613 8010
      2611 8014 2644 8010 2643 8006 2639 8006
TIME...MOT...LOC 2346Z 207DEG 7KT 2634 7997 2619 8009

BAXTER
Special weather statement, May 18, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
821 PM EDT MON MAY 18 2009

FLZ074-173-190115-
METROPOLITAN MIAMI DADE FL-COASTAL MIAMI-DADE COUNTY FL-
821 PM EDT MON MAY 18 2009

...THUNDERSTORMS MOVING ACROSS EAST CENTRAL MIAMI-DADE COUNTY...

AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM MIAMI INTERNATIONAL
A/P TO KEY BISCAYNE...MOVING NORTH TO NORTHEAST AT 5 TO 10 MPH.

THESE STORMS WILL AFFECT...

MIAMI INTERNATIONAL A/P...
VIRGINIA GARDENS...
LITTLE HAVANA...
MIAMI SPRINGS...
ALLAPATTAH...
MIAMI BEACH...

AND SURROUNDING COMMUNITIES.

DOPPLER RADAR WAS INDICATING SEVERAL WEAK ROTATIONS ALONG THIS LINE
OF STORMS WHICH COULD PRODUCE FUNNEL CLOUDS AT ANYTIME.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2571 8015 2572 8018 2573 8016 2574 8017
      2573 8022 2578 8032 2591 8029 2591 8014
      2585 8017 2576 8018 2578 8014 2586 8015
      2587 8013 2590 8013 2590 8011 2580 8011
TIME...MOT...LOC 0020Z 205DEG 4KT 2579 8029 2570 8012

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 8:30 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
May 18, 9:09 PM EDTSpecial Marine WarningMFL81 min
May 18, 9:24 PM EDTSpecial Marine WarningMFL81 min
May 18, 9:33 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade117 min
May 18, 10:25 PM EDTSpecial Marine WarningMFL95 min
May 18, 10:40 PM EDTSpecial Marine WarningMFL95 min
May 18, 11:06 PM EDTSpecial Marine WarningMFL54 min
May 19, 12:00 AM EDTSpecial Marine WarningMFL2 hr
May 19, 2:01 AM EDTSpecial Marine WarningMFL52 min
May 19, 3:36 AM EDTSmall Craft AdvisoryMFL24 hr
May 19, 3:52 AM EDTCoastal Flood StatementMFLBroward, Miami-Dade, Palm Beach16 hr
May 19, 2:17 PM EDTSpecial Weather StatementMFLPalm Beach58 min
May 19, 3:34 PM EDTSpecial Weather StatementMFLMiami-Dade56 min
May 19, 4:30 PM EDTSpecial Weather StatementMFLBroward60 min
May 19, 5:33 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr

Nearby

Special Weather Statements in Florida, 2009Every special weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.